Highlights the rare complication of sinus arrest following radiofrequency ablation for pulmonary vein isolation, which may be related to myocardial edema, sinoatrial node injury, propafenone toxicity, or autonomic dysfunction.
May warrant post-PVI monitoring for sinus arrest; leaves open predictors and management in persistent AF.
We report a 76-year-old male patient with persistent atrial fibrillation (AF) who developed sinus arrest lasting 12 seconds in the early morning of the forth day after using radiofrequency ablation for pulmonary vein isolation. The patient had repeated episodes of sinus arrest after implantation of a temporary pacemaker. After 3 weeks, the patient stabilized and was discharged. The patient was followed up for 1 year and did not experience any recurrence of sinus arrest or AF. We consider the potential for postoperative myocardial edema, injury to the sinoatrial node during the procedure, propafenone poisoning, and autonomic dysfunction as contributors to the occurrence of sinus arrest after radiofrequency ablation.
No takes yet. Share an insight, caveat, or question.
Jin et al. (2023) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: